SMITH & NEPHEW, INC. R3 20 DEG XLPE ACET LNR 36MM X 54MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Back to Search Results |
| Catalog Number |
71335754 |
| Medical Device Problem Code |
Delivered as Unsterile Product (1421)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/06/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
Event or Problem Description
It was reported that, when the box of one (1) r3 20 deg xlpe acet lnr 36mm x 54mm was opened, the implant fell out.The implant packaging (inner and outer pouch) was delivered unsealed, for which sterilization of the product was compromised.As this happened in a non-surgical environment, there was not patient involvement.
Additional Manufacturer Narrative
Results of investigation: the device was not returned for evaluation; therefore, a device analysis could not be performed.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.According to the packaging sequence, the component should be placed in inner pouch with bottom side facing the pet, seal inner pouch.Place inner pouch into outer pouch and seal.At this time, we have no evidence to conclude that the product failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include damage during shipping or mishandling.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.